Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 8, NWS Seattle, WA

March 24, 2007San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Mar 24, 2007, 3:25 AM PDT for San Juan County, Washington. It took effect at Mar 24, 2007, 10:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2007, 3:25 AM PDT (10:25 UTC)
In effect from
Mar 24, 2007, 10:00 AM PDT
Expired
Mar 24, 2007, 1:58 PM PDT
In force
4 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2007-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2007-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 241025
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
325 AM PDT SAT MAR 24 2007

.A FRONTAL SYSTEM WILL BRING STRONG WINDS TO AREAS FROM EVERETT
NORTHWARD TO THE CANADIAN BORDER FROM LATE THIS MORNING THROUGH
EARLY EVENING.

WAZ001-503-506-507-510-241830-
/O.NEW.KSEW.WI.Y.0008.070324T1700Z-070325T0200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
325 AM PDT SAT MAR 24 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT
THIS EVENING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL
TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE
LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$
2 follow-up statements
000 
WWUS76 KSEW 241802
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1102 AM PDT SAT MAR 24 2007

.A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TODAY.

WAZ001-503-506-507-510-250200-
/O.CON.KSEW.WI.Y.0008.000000T0000Z-070325T0200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
1102 AM PDT SAT MAR 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

WINDS IN THE EVERETT AREA HAVE BEEN AROUND 30 MPH WITH LOCAL GUSTS
TO 50 MPH THIS MORNING. WINDY WEATHER WILL CONTINUE THROUGH THE
AFTERNOON. AREAS FROM ADMIRALTY INLET THROUGH THE SAN JUANS HAVE
NOT BEEN WINDY YET...BUT THE WINDS MAY YET PICK UP THIS AFTERNOON
AS THE STRONGEST PART OF THE FRONT MOVES OVER THE AREAS.

THESE WINDY AREAS DEVELOP WHEN STRONG WINDS ALOFT FLOW OVER THE
OLYMPIC MOUNTAINS. A SMALL AREA OF LOW PRESSURE DEVELOPS NEAR PORT
TOWNSEND. AREAS SOUTHEAST OF THE LOW USUALLY GET THE STRONGEST
WINDS...AND SO FAR TODAY THAT HAS BEEN THE NORTH PART OF PUGET
SOUND AND THE EVERETT AREA TODAY.

$$
000 
WWUS76 KSEW 242058
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
158 PM PDT SAT MAR 24 2007

.THE WIND ADVISORY IS CANCELLED. 

WAZ001-503-506-507-510-242200-
/O.CAN.KSEW.WI.Y.0008.000000T0000Z-070325T0200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
158 PM PDT SAT MAR 24 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. AREAS OF SOUTHERLY WINDS AROUND 30 MPH HAVE OCCURRED 
MAINLY IN THE NORTH PART OF PUGET SOUND AND IN THE EVERETT AREA.
ELSEWHERE WINDS HAVE NOT BEEN AS STRONG AS FORECAST.

A LOW PRESSURE SYSTEM WILL MOVE INLAND OVER BRITISH COLUMBIA
TONIGHT WHILE THE ASSOCIATED FRONTAL SYSTEM BEGINS TO MOVE INLAND.
EXPECT BREEZY SOUTHWEST WINDS UP TO 25 MPH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:25 AM PDT, 0 minutes earlier.

Area forecast discussion, Mar 24, 3:25 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
325 AM PDT SAT MAR 24 2007

.SYNOPSIS...A STRONG FRONTAL SYSTEM WILL CONTINUE TO BRING RAIN
THROUGH THIS EVENING. A COOLER AIR MASS WILL MOVE INTO THE REGION
SUNDAY BEHIND THE FRONT. THE REGION SHOULD SEE DRY WEATHER FOR THE
FIRST PART OF THE WEEK...THEN WET AGAIN AFTER WEDNESDAY.

&&

.SHORT TERM...RAIN TURNS TO SHOWERS BEFORE MIDNIGHT
TONIGHT...PROBABLY AROUND 9PM PUGET SOUND. PRECIP IN THE CASCADES
TAPERS OFF AROUND MIDNIGHT AS THE SNOW LEVEL DROPS DOWN TO PASS
LEVELS. BREEZY THIS EVENING ACROSS WRN WA. DROPPED THE WIND ADVISORY
AND THE GALES HAVE BEEN TAKEN DOWN TO SMALL CRAFT ADVISORIES.
SCATTERED SHOWERS TAPER OFF THROUGH SUNDAY NIGHT. MONDAY IS DRY AS
THE NEXT SYSTEM SPLITS AND HEADS TOWARD CALIF.

.LONG TERM...MOSTLY DRY AND PARTLY TO MOSTLY SUNNY MONDAY AND
TUESDAY...AND PERHAPS WEDNESDAY. IT WILL BE COOL AND THE HEIGHTS
ONLY RISE TO ABOUT 546DAM 00Z WED SO WE MAY SEE AFTERNOON BUILDUPS
OVER THE MOUNTAINS. GFS HAS DRIBS AND DRABS OF PRECIP...BUT NOTHING
ORGANIZED UNTIL WED NITE OR EARLY THURSDAY. ON THURSDAY A 526DAM LOW
IS OVER THE QUEEN CHARLOTTES WITH COOL WET ZONAL FLOW INTO WA WITH
PERIODS OF RAIN AND SNOW LEVEL AROUND 3000 FEET. CURRENT GFS IS NOT
AS COOL AS EARLIER SOLUTIONS...AND THEN SHOWS A SOUTHERN STREAM
SYSTEM GETTING PULLED INTO THE FLOW AND REACHING WRN WA FRI NIGHT
FOR MORE RAIN THROUGH SATURDAY. JUST SHOWING RAIN LIKELY FOR THE
LOWLANDS AND CATEGORICAL SNOW OR RAIN IN THE MOUNTAINS FOR NOW.
CERTAINLY LOOKS WET...WITH TEMPS PROBABLY NEAR NORMAL BY SAT. MM

&&

.AVIATION...FRONTAL PASSAGE TIMED FOR THE COAST AROUND 02Z...KSEA
04-06Z. AHEAD OF THE FRONT CEILINGS GENERALLY IN THE 1500 TO 2500
FOOT RANGE WITH ISOLATED 3-5SM IN MODERATE RAIN WITH CEILINGS LESS
THAN 1000 FEET. CEILINGS IMPROVING BEHIND THE FRONT TO 4000 TO 5000
FEET THEN LOWERING BACK DOWN AGAIN SUNDAY MORNING WITH THE LOW LEVEL
ONSHORE FLOW.

KSEA...CEILINGS GENERALLY AROUND 1500 FEET WITH VISIBILITIES
LOWERING TO 3-5 SM AND CEILINGS DROPPING BELOW 1000 FEET WITH
MODERATE RAIN AT TIMES UNTIL THE FRONT GOES THROUGH. CEILINGS RISING
TO NEAR 4000 FEET BEHIND THE FRONT FOR THE OVERNIGHT HOURS. CEILINGS
LOWERING BACK DOWN 12Z-15Z SUNDAY MORNING TO 2000 TO 3000 FEET.
WINDS SOUTHERLY 15 KNOTS GUSTING TO 25 KNOTS THROUGH THIS EVENING.
WINDS SOUTHERLY 10 TO 15 KNOTS.

&&

.MARINE...SMALL CRAFT ADVISORY ALL WATERS WITH SOUTHERLY WINDS AHEAD
OF THE FRONT THEN WESTERLIES THROUGH THE STRAIT BEHIND THE FRONT.
WINDS EASING LATE TONIGHT AS SURFACE HIGH PRESSURE BUILDS INTO THE
AREA. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.SMALL CRAFT ADVISORY ALL WATERS.
.FLOOD WATCHES AND WARNINGS FOR PORTIONS OF WRN WA.

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Mar 23, 10:43 PM PDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1043 PM PDT FRI MAR 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       1 N QUINAULT            47.48N 123.84W
03/23/2007  M2.72 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            2.72 INCHES OF RAIN FELL IN THE 24-HOUR PERIOD ENDING AT
            10 PM.

&&
Local storm report, Mar 24, 12:43 AM PDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1243 AM PDT SAT MAR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HEAVY RAIN       3 WNW SEQUIM            48.09N 123.17W
03/24/2007  M2.00 INCH       CLALLAM            WA   TRAINED SPOTTER

            TWO INCHES OF RAIN FELL DURING THE CALENDAR DAY FOR
            FRIDAY.

&&

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.